Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 167, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 26, 2008, 8:45 PM CDT for Lincoln County, Missouri. It took effect at May 27, 2008, 3:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 8:45 PM CDT (01:45 UTC)
- In effect from
- May 27, 2008, 3:00 AM CDT
- Expired
- May 27, 2008, 9:48 PM CDT
- In force
- 19 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 270145
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT MON MAY 26 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING IS A RESULT OF WIDESPREAD 2 TO 4 INCHES OF
PRECIPITATION THE PAST 24 HOURS WITH LOCALLY HIGHER AMOUNTS AND
AROUND 1 INCH FORECAST IN THE NEXT 24 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-280145-
/O.NEW.KLSX.FL.W.0167.080527T0800Z-080529T0045Z/
/OMNM7.1.ER.080527T0800Z.080527T1800Z.080528T0045Z.NO/
845 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE CUIVRE RIVER AT OLD MONROE.
* FROM TONIGHT TO WEDNESDAY MORNING.
* AT 7 PM MONDAY THE STAGE WAS 23.1 (ESTIMATED) FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE
OVERNIGHT...CREST NEAR 24.4 FEET TUESDAY AND FALL BELOW FLOOD STAGE
TUESDAY EVENING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM. MINOR FLOODING
BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/27 05/28 05/29 05/30 05/31
CUIVRE RIVER
OLD MONROE 24 E23.1 24.2 22.6 20.2 19.7 19.83 follow-up statements
000
WGUS83 KLSX 271512
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CDT TUE MAY 27 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI..
CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING TAKES INTO CONSIDERATION THE EXCESSIVE RAINFALL
THIS PAST WEEKEND AND 0.25 INCHES OF RAIN IN THE NEXT 24 HOURS.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-281512-
/O.CON.KLSX.FL.W.0167.000000T0000Z-080529T0045Z/
/OMNM7.1.ER.000000T0000Z.080527T1800Z.080528T0045Z.NO/
1012 AM CDT TUE MAY 27 2008
THE FLOOD WARNING CONTINUES FOR
THE CUIVRE RIVER AT OLD MONROE
* UNTIL TUESDAY EVENING.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM. MINOR FLOODING
BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
CUIVRE RIVER
OLD MONROE 24 E24.2 22.6 20.7 19.6 19.1 18.7000
WGUS83 KLSX 280158
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT TUE MAY 27 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY
THIS IS THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-280228-
/O.CAN.KLSX.FL.W.0167.000000T0000Z-080529T0045Z/
/OMNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
858 PM CDT TUE MAY 27 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER AT OLD MONROE.
* THE LATEST ESTIMATED STAGE WAS 23.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8 PM THIS EVENING.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 18
FEET BY FRIDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
CUIVRE RIVER
OLD MONROE 24 E23.9 22.6 19.4 18.0 17.2 16.6000
WGUS83 KLSX 280248 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT TUE MAY 27 2008
...RETRANSMITTED FOR THE NOAA WEATHER RADIO...
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY
THIS IS THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-280228-
/O.CAN.KLSX.FL.W.0167.000000T0000Z-080529T0045Z/
/OMNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
858 PM CDT TUE MAY 27 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER AT OLD MONROE.
* THE LATEST ESTIMATED STAGE WAS 23.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8 PM THIS EVENING.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 18
FEET BY FRIDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/28 05/29 05/30 05/31 06/01
CUIVRE RIVER
OLD MONROE 24 E23.9 22.6 19.4 18.0 17.2 16.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:35 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 26, 6:35 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT MON MAY 26 2008
.DISCUSSION...
/330 PM CDT MON MAY 26 2008/
MAIN CONCERN DEALS WITH ADDITIONAL HEAVY RAINFALL AND SEVERE
WEATHER POTENTIAL TONIGHT INTO TOMORROW. DO NOT PLAN ANY CHANGES
TO GOING FLASH FLOOD WATCH AT THIS TIME.
HAVE HAD A BREAK FROM TSRA SINCE MID MORNING AS ATMOSPHERE HAS
BEEN RELATIVELY STABLE GIVEN THE OUTFLOW BOUNDARY HAS MOVED WELL
SOUTH AND SOUTHWEST OF THE CWA AND QUASI-STATIONARY MCS OVER SERN
KANSAS CONTINUES TO SPREAD DEBRIS CLOUDINESS ACROSS THE REGION.
STILL...LATEST SATELLITE IMAGERY INDICATES CIRRUS HAS THINNED OVER
PARTS OF THE NRN AND WRN CWA WITH SOME INCREASE IN THE CU FIELD
OVER NERN MO. OBJECTIVE ANALYSIS REVEALS MUCAPES ARE NOW IN THE
500-1500 J/KG RANGE...SO CERTAINLY EXPECT CHANCES OF TSRA TO
INCREASE INTO THE EVENING. LATEST SWODY1 HAS REMOVED THE SLIGHT
RISK FROM MOST OF THE AREA GIVEN THE DECREASED STABILITY AND THE
RELATIVELY WEAK SHEAR (0-6KM SHEAR 25-35KTS)...THOUGH MAY STILL
MAY SEE SOME STRONG TO LOCALLY SEVERE STORMS. RUC/NAM STILL LOOK
TO BEING INCREASING THE AMOUNT OF 925-850MB MOISTURE CONVERGENCE/
TRANSPORT OVER THE AREA THROUGH THE EVENING AND OVERNIGHT. SURFACE
FRONT CURRENTLY EXTENDING OVER SRN IA INTO SRN WI WILL ALSO MOVE
SWD INTO THE NRN CWA LATE TONIGHT. THESE FEATURES SHOULD CAUSE AREAL
COVERAGE OF SHRA/TSRA TO INCREASE WITH TIME. FORECAST PW VALUES
AS HIGH AS 1.8 INCHES INDICATE THAT ANY STORMS MAY PRODUCE
ADDITIONAL HEAVY RAINFALL WHICH COULD CAUSE ADDITIONAL FLASH
FLOODING GIVEN THE RAINFALL RECEIVED OVER MOST OF THE CWA THE PAST
24-36 HOURS.
WUSED THE NAM THROUGH TOMORROW AS THE GFS SHOWS TOO MUCH
CONVECTIVE FEEDBACK INITIALLY...THEN LEANED MORE TOWARD THE GFS
BY WEDNESDAY AS THE NAM LOOKS TOO STRONG WITH SHORTWAVE TROUGH
MOVING OVER THE CNTRL CONUS RIDGE ON WEDNESDAY COMPARED TO THE
OTHER MODELS. FRONT SHOULD MOVE THROUGH THE CWA BY LATE TOMORROW.
KEPT LIKELY POPS GOING THROUGH TOMORROW AS FRONT PASSES THROUGH
AND THEN ADDED CHC POPS OVER THE AREA TUESDAY NIGHT GIVEN WARM AIR
ADVECTION AHEAD OF WEAK SHORTWAVE TROUGH ON WEDNESDAY. SHOULD THEN
SEE A SHORT DRY PERIOD BEFORE ANOTHER SYSTEM BRINGS A CHANCE OF
SHRA/TSRA TO THE AREA ON FRIDAY INTO SATURDAY AS NEXT SHORTWAVE
DRAGS A FRONT THROUGH THE AREA.
FOLLOWED CLOSER TO THE GFS MOS FOR TEMEPRATURES. HIGHS ON
WEDNESDAY WILL BE WELL BELOW NORMAL AFTER BEING SUMMERLIKE YESTERDAY.
BRITT
&&
.AVIATION...
/616 PM CDT MON MAY 26 2008/
FOR THE 00Z TAFS...CDFNT IS CURRENTLY DRAPED ACROSS EXTREME NRN
MO AND CNTL IL. THIS FRONT WILL PROVIDE A FORCING MECHANISM FOR
SOME ISO TSRA AT UIN LATER THIS EVE. TSRA COMPLEX ACROSS SWRN MO
IS EXPECTED TO CONTINUE TO DEVELOP SWD TONIGHT. TSRA ACROSS SRN KS
WILL SPREAD INTO MO LATE TONIGHT AND IS EXPECTED TO AFFECT COU AND
UIN AROUND 09Z. PRECIP SHUD OVERSPREAD MUCH OF THE AREA AROUND SUNRISE
AND FOR MUCH OF THE DAY TOMORROW.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:06 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT MON MAY 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 406 PM CDT MON MAY 26 2008 ...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. THESE STORMS MAY PRODUCE HEAVY RAINFALL THAT MAY PRODUCE FLASH FLOODING GIVEN THAT MUCH OF THE GROUND IS SATURATED FROM THE RAINFALL OVER THE PAST 36 HOURS. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. IN ADDITION...STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY AS A FRONT MOVES SOUTH THROUGH THE AREA. A FEW OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE...ESPECIALLY TO THE SOUTH OF INTERSTATE 70. THE STORMS MAY ALSO PRODUCE ADDITIONAL HEAVY RAINFALL. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY AS A STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME POTENTIAL FOR ADDITIONAL SEVERE WEATHER WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AGAIN TONIGHT. SPOTTERS ARE ALSO ASKED TO REPORT ANY HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:06 PM CDT | River Flood Warning | LSX | Lincoln | 10 hr |
| May 27, 12:38 PM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 27 min |
| May 27, 5:14 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Francois | 3 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.